Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Consecutive power residues or nonresidues
HTML articles powered by AMS MathViewer

by J. R. Rabung and J. H. Jordan PDF
Math. Comp. 24 (1970), 737-740 Request permission


For any positive integers $k$ and $l$, A. Brauer [1] has shown that there exists a number $z(k,l)$ such that, for any prime number $p > z(k,l)$, a sequence of $l$ consecutive numbers occurs in at least one $k$th-power class modulo $p$. For particular $k$ and $l$, one is sometimes able to find a least bound, $\Lambda *(k,l)$, before, or at which, the first member of such a sequence must appear. In this paper, we describe a method used to compute $\Lambda *(8,2)$ and $\Lambda *(3,3)$.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 10.06
  • Retrieve articles in all journals with MSC: 10.06
Additional Information
  • © Copyright 1970 American Mathematical Society
  • Journal: Math. Comp. 24 (1970), 737-740
  • MSC: Primary 10.06
  • DOI:
  • MathSciNet review: 0277469